Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Daludid..Edited title

MrGrouchMMrGrouch Posts: 108
edited 08/20/2013 - 4:04 AM in Pain Medications
I am sure this is a repeat but my short experience with daluidid ( hydromorphone) has been the worst experience of my life. I was put on it for a month due to tolerance to my general med Loratab. I was on 2 mg 3-4 times a day for a month then went cold turkey. I had no idea what awaited me. 10 days of memory loss, panic attacks, constant cold sweats, and indescribable pain. I ended up in the ER twice becuase I had no idea what was going on. It's been 10 days now and I still am a little shaky and my palms still sweat. For what it is worth I had absolutly no idea that this drug would do this. It was given to me as a last resort as I am not tolerant to any of the other pain medications or have imediate bad ractions to some. If you do have to go on Daluidid please do not make the same mistake I did. Take it ONLY WHEN ABSOLUTLY NEEDED and NEVER GO COLD TURKEY!!!!!

I am not a doctor only my experience. S1,L5 and L4 ,L5 herinated and not operable DDD in remainder of Lumbar disks.

Title edited by Spine Health Moderation Team.You agree not to use foul language in the forums.



  • techgurl1988ttechgurl1988 Posts: 108
    edited 08/28/2013 - 5:15 PM
    I have been on it almost a year. I take the extended release called Exalgo and I am on 16mg. Then I take 4 mg up to 6 times a day. Yes, I experienced horrible anxiety the first 4 months but I had no idea what it was. I went to therapy and postponed my fusion. Now I know how to deal with them and it hasn't happened in a while. I would like to change up but I am afraid to because I am getting pain relief. I think what you experienced were withdrawals. Can I ask, why did you go cold turkey?

    Grade 4 tear in l4/l5 was missed in first MRI so did injections for a year
    SI joints "messed up" not sure if I will get them fused at a later time
    Had Open PLIF L4/L5 5/28/13
    Woke up to permanent nerve damage in legs and feet.
  • I think your doctor did you a disservice prescribing you the dilaudid, especially when you were only getting tolerant to a relatively low dose of your original pain medication. Dilaudid is a very potent pain medication. It's no wonder you had problems weaning off of it. I'd find a new doctor, or at least get the doctor's reasoning behind the madness! I personally tolerate dilaudid well, and use it daily as my breakthrough pain medication. Don't tell everyone it's horrible, when in fact it's one of the better pain medications available to us chronic pain patients.
Sign In or Register to comment.